I have had the throat clearing constantly at differnt times through tx and am now on week 46. Just kinda seems part of it and I have accepted it. If it gets really dry,,,I use cough drops at times to help. Off and on,,,I also have had sinus drainage so seems like my nose in beginning was always running and now its always stopped up.
Yep, proper hygiene works wonders! Also, Biotene mouthwash has been very helpful. It kills all the bacteria, without the alcohol and burning of similar mouthwashes like Listerene. Biotene also makes a toothpaste. Besides, your dentist will thank you for it!! LOL!
i'd primarily be concerned with the white tongue coating -- sounds like it might be "thrush" (candida yeast oral fungal infection). it can be treated with topical rx agents that dissolve in the mouth such as mycelex troches. you should call it to the attention of your doctor who may culture the area to see if it tests positive for candida. he/she may also be interested in making sure that the candida that might be in your mouth is not indicative of a more widespread systemic candida infection -- that would require meds like sporanax, diflucan, etc.
then again, it might be a perfectly harmless white plaque coating and not candida-related at all. since interferon makes us somewhat more susceptible to this type of infection, though, it's worth a look by a doctor.
Just a final comment on the throat clearing issue. I think someone in the thread mentionned that it is a result of inflammation from the tx, which I agree with completely.
Often there is very little you can do except wait for each episode to fade, or just tolerate it when it flares. I think that tooth brushing, mouth washes, and other mouth cleansing regimes, while good hygiene, do not address the real underlying issue: tissue inflammation caused by interferon. This is why eyes, sinuses, and throat often feel raw, red, inflamed, etc. and also produce mucous as a natural reaction to the inflammation. I tried everything, but nothing correlated to the waxing and waning of the symptoms. Just hope that you do not also develop the severe mouth sores that frequently come with treatment. Now THAT was a real killer of a side effect. You cannot even move your tongue, or talk, without tears coming to your eyes from the stinging pain. The throat clearing is one you can live with. I just told clients that I was having a 'flare up' of my 'allergies'.... Good Luck.
Would you have anything to add to my 'Geno 1 Tx Extension/Kaiser thread? Your comments to MikeD are enormously helpful, as always. I just want to make sure I've left no stone unturned as far as documenting the case for extension in a tricky managed care setting.
Check out the thread above titled sexual transmission. Post number three, by Sally say-so, is written by my personal HCV doctor, Mark Sulkowsky. It addresses Type 1's, and the need for creative treatment strategies, and asks whether 48 weeks is enough. Also some good supporting documentation in bibliography. Sulkowski is at the top of the pack as far as knowledge and treatment experience. His scientific foundation is the best out there, and he is a very insightful coach throughout tx. He has seen it all, as far as HCV cases.
Brilliant summation, raidable works cited....yes, I agree, absolutely the last word for now. What a pleasure it must be to be treating w/ him. Real authorities are few and far between, or so I've discovered, and that's true across the board. And thanks again for your time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.